Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 1999, 1:10 AM CDT for Miami County, Kansas; Bates County, Cass County, Henry County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1999, 1:10 AM CDT (06:10 UTC)
- Expired
- Jun 28, 1999, 6:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 39 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KEAX 280615 FFWMCI KSC121-MOC013-037-083-281100- BULLETIN - EAS ACTIVATION REQUESTED URBAN AND SMALL STREAM FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 AM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD WARNING FOR... MIAMI COUNTY IN KANSAS BATES COUNTY IN MISSOURI CASS COUNTY IN MISSOURI HENRY COUNTY IN MISSOURI * UNTIL 600 AM CDT * AT 110 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED... THUNDERSTORMS PRODUCING VERY HEAVY RAIN SOUTH OF A PAOLA TO LOUISBURG KANSAS TO HARRISONVILLE TO WARRENSBURG LINE. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 25 MPH. DOPPLER RADAR ESTIMATES BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT FROM PAOLA TO CHILLHOWEE. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE AS MORE STORMS OVER EAST CENTRAL KANSAS MOVE INTO THE REGION THIS MORNING. * ADDITIONAL HEAVY RAINFALL WILL LEAD TO RAPID RISES...AND THE THREAT FOR FLOODING...ON THE FOLLOWING STREAMS AND CREEKS MIAMI CREEK TEBO CREEK SUGAR CREEK EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. AN URBAN AND SMALL STREAM FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:25 PM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 2:25 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO TIME NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 225 PM CDT SUN JUN 27 1999 FORECAST CHALLENGE WILL BE TSTM CHANCES FOR NEXT 24 HOURS. ADDITIONAL CONVECTION HAS REDEVELOPED BEHIND FIRST MCS THIS AFTERNOON ON NOSE OF SURPRISINGLY STRONG LLJ FOR THIS TIME OF DAY. DESPITE ATMOSPHERE BEING WORKED OVER FROM EARLIER CONVECTION...JET PROVIDING ENOUGH LIFT OVER OLD OUTFLOW BOUNDARIES TO ALLOW CONVECTION TO PERSIST. SURFACE ANALYSIS SHOWS COLD FRONT LYING FROM CENTRAL WISCONSIN SOUTHWEST INTO WEST CENTRAL KANSAS. WILL GO MORE WITH ETA MODEL WHICH IS HINTING AT NEXT MCS DEVELOPING OUT OVER THE HIGH PLAINS OF KANSAS. THICKNESS CONTOURS WOULD FAVOR A SIMILAR MOVEMENT TO THIS MORNINGS CONVECTION...WHICH WOULD TAKE MCS EAST-SOUTHEAST... GENERALLY A BIT FURTHER SOUTH THAN LAST NIGHT. LOCALIZED FLOODING IS A POTENTIAL PROBLEM TONIGHT...AS THETA-E RIDGE POSITIONS ITSELF OVER FORECAST AREA. HOWEVER...DUE TO UNCERTAINTY OF WHERE AND WHEN CONVECTION WILL AFFECT CWA WILL HOLD OFF ON ANY FFA AT THIS TIME. FRONTAL BOUNDARY SHOULD GET A PUSH FROM OVERNIGHT CONVECTION AND MOVE TO THE SOUTH OF FORECAST AREA DURING THE DAY ON MONDAY. AS A RESULT...FEEL THAT BEST THREAT FOR PRECIPITATION WILL BE IN THE MORNING TOMORROW...AND THEN DRY BUT COOLER CONDITIONS FOR TUESDAY. WILL GENERALLY GO WITH COMPROMISE OF FWC AND FAN GUIDANCE TEMPERATURES. .EAX... KS...NONE. MO...NONE. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:56 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 54 min |
| Jun 28, 8:54 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 51 min |
| Jun 28, 9:02 AM CDT | Flash Flood Warning | EAX | Johnson, Wyandotte | 3 hr |
| Jun 28, 1:38 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 52 min |
| Jun 28, 8:30 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 45 min |
| Jun 28, 8:49 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 56 min |
Nearby
Flash Flood Warnings in Missouri, 1999Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.